How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18443
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

The effects of 400mg amisulpride on a well individual in

Resolved Question:

The effects of 400mg amisulpride on a well individual in terms of behaviour: trustworthiness, maturity, seriousness, ability to assess threat, ability to keep information private. I was diagnosed paranoid schizophrenic. Delusions of surveillance, guarding, assassination attempts from the enemy. This was reversed 8 years later when I enquired with the police and they gave information confirming truth. It is now classed as medical negligence I was ever given the diagnosis. However under this medicine I have been judged a risk as my normal personality has wrongly been changed Please confirm that wrongly prescribed this drug would cause anybody to behave in a most worrying way.

I now have reason to believe that because of completely out of character behaviour intelligence has been gathered on comments made on the web and elsewhere that indicates I am not sound.

I worked in defence as a designer and the resulting security activity and enemy attacks were real. I have covert protection.

They have simply not told the doctor the truth and they guessed it was all imagined. Obviously I am deeply upset that I have presented odd behaviour through forced wrongful drugging and my character and loyalty has been called into question. I wish it explained that such medicine given to a person in fully correct views of reality would cause terrible personality changes.

Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Hello from JustAnswer.

There are limits to the information that is contained in the studies about the side effects to amisulpride.

The studies that have looked at the side effects of amisulpride do not look at the specific issues that you are requesting. It does indicate that there is a moderate incidence of agitation, but does not differentiate the various manifestations of that agitation. The risk of causing agitation is <10%, but it is still fairly common. There also is a similar risk of causing anxiety, although many of the people that develop agitation will also report having anxiety.

While it is reasonable to resume that the agitation or anxiety could be manifested as the behaviour changes that you are asking about, there is no specific information about the risk of developing these specific behavioural traits.

Some of these studies were done by giving the drug to normal people for short periods of time. However, there are no studies that have looked at the risk of side effects if the drug is given to normal people for years, such as you have experienced.

So, from a professional opinion, it would be a reasonable interpretation that the amisulpride could cause the behavioural changes that you describe, as a manifestation of agitation or anxiety. However, no study has indicated the specific likelihood of developing these behaviours.

Does this level of information address the reason that you are seeking this information?
Dr. D. Love and 5 other Medical Specialists are ready to help you
Expert:  Dr. D. Love replied 2 years ago.
I has provided information from the studies that looked at the side effect of amisulpride and asked whether this addressed your concern. However, I have not heard back, so I will now post this as an answer. If there is any further information that I can provide beyond the above information, please let me know.

Related Medical Questions